# SDR 2024FA0000686

- Difficulty date: September 4, 2024
- Submitted: September 4, 2024
- Operation: General aviation
- Make and model: Emb ERJ 170-100 LR
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel Half
- Part number: 90000600
- Condition: Cracked
- Location: Zone 700
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WE'VE FOUND MULTIPLE MAIN WHEEL/TIRE ASSEMBLIES, PART NUMBER: 90000582-1WTD, WITH A CRACK OR MULTIPLE CRACKS AT THE TOP OF THE DRIVE KEY LUG, PROPAGATING FROM THE DRIVE KEY ATTACH HOLE.  NONE OF THESE WHEELS HAVE FAILED WHILE IN SERVICE, & WE WOULD NOT CONSIDER THIS A SAFETY OF FLIGHT ISSUE AT THIS TIME.  WE FIRST STARTED SEEING THIS A COUPLE OF MONTHS AGO, VIA VISUAL INSPECTION, SINCE THEN WE'VE FOUND A HANDFUL OF OTHERS VIA EITHER VISUAL INSPECTION OR FLUORESCENT PENETRANT INSPECTION.  FLUORESCENT PENETRANT INSPECTION IS THE REQUIRED INSPECTION METHOD PER THE CMM FOR THIS AREA AT OVERHAUL ONLY; WE PERFORM AN OVERHAUL EVERY 2-3 TIRE CHANGES DEPENDENT UPON ON THE ACCUMULATED CYCLES BETWEEN EACH SHOP VISIT.  WE'VE TAKEN A CLOSER LOOK AT THIS SPECIFIC AREA THE LAST FEW WEEKS DUE TO THE HANDFUL OF CRACKS SEEN OVER THE LAST COUPLE OF MONTHS.  WE'VE ADDED AN EDDY CURRENT INSPECTION TO THIS AREA AT EVERY SHOP VISIT & HAVE FOUND APPROXIMATELY 59 WHEELS TOTAL WITH EITHER CRACKS OR SOME TYPE OF DEFECT IN THIS DRIVE KEY ATTACH HOLE AREA.  THE EDDY CURRENT INSPECTION IS NOT REQUIRED PER THE CMM, WE WOULD NOT HAVE QUARANTINED/FOUND NEARLY AS MANY WHEELS IF WE WERE STRICTLY FOLLOWING THE CMM INSTRUCTIONS.  WE'VE ADDED THE EDDY CURRENT INSPECTION TO HELP US BETTER UNDERSTAND THE TREND WE'RE SEEING AS WE'VE BEEN WORKING ON THESE WHEELS FOR APPROXIMATELY 10 YEARS & HAVE NOT SEEN THIS TYPE OF FAILURE UP UNTIL A COUPLE OF MONTHS AGO.
